What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 27, 2:19 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 2:19 PM MST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
319 PM MDT Sat Jul 27 2019
.SHORT TERM...(This evening through Sunday)
Issued at 319 PM MDT Sat Jul 27 2019
Currently...
Per sat pic imgy, short wave was located over west central CO at 2
pm. An enhanced area of convection was associated with this short
wave moving towards the central mountain region (Sawatch Range) of
Colorado. Elsewhere over the region storms were scattered across the
San Juans and more isolated activity over the higher terrain. Over
the plains it was mostly sunny and dry although cumulus were noted
along a weak trough axis from Kim the La Junta. Isolated storms were
noted over the Spanish Peaks region and Pikes Peak region. Temps
were warm with readings mainly in the 80s to a few mid 90s.
Rest of Today and Tonight...
Shortwave over western Colorado early this afternoon will continue
to move east and move across the higher terrain this afternoon and
will move out onto the plains by early evening. Given the current
track of the short wave and enhanced convection associated with it,
the Sawatch range may see the brunt of the thunderstorm activity,
and the Chalk Bluff region in and around Mt Princeton may need to be
watched carefully. Most of the storms over the mountains will end by
early evening as drier air advects in aloft. Storms on the plains
will likely stay together and form a broken line of convection as
they move across the plains this evening. Best coverage will be
north of US50. A few of the storms will be on the stronger side with
gusty winds, small hail and periods of heavy rain.
Tomorrow...
With much drier air moving in and heights rising over the region, we
should see less thunderstorm coverage over the region than we have
seen in the last several days. However we will still have some
remnant lower level moisture over the region, and expect generally
scattered showers and storms over the Southern Sangres and Raton
Mesa region, with more isolated activity elsewhere. Temperature
tomorrow should be similar to todays max temps with U80s to M90s
across the plains and 70s and around 80 over the higher terrain.
.LONG TERM...(Sunday night through Saturday)
Issued at 319 PM MDT Sat Jul 27 2019
The story through the extended period remains the upper ridge of
high pressure that will persist across the region. Starting out over
the Four Corners, it is expected to gradually slide to the east
through mid-week, then retreat back to the west towards the weekend.
Moisture trapped under the high will repeatedly be recycled each
day, but the positioning of the high will dictate whether additional
moisture gets drawn up into the state as well as the resulting
maximum temperature each day.
Sunday night through Monday...The high will be positioned over the
Four Corners through Monday, with minimal convection expected over
the mts Sunday evening. Scattered showers and thunderstorms will
develop once again Monday afternoon over the higher terrain, with
convection likely over the peaks. Little activity is forecast to
move into the plains. Look for low temps around 50F for the high
valleys and around 60F for the plains Sun night, then highs in the
upper 70s to mid 80s for the high valleys on Mon, and mid 80s to mid
90s for the plains.
Tuesday through Thursday...The center of the high slides east along
the NM and CO border to the OK and TX Panhandles through midweek,
with a great chance for pcpn over the higher terrain and I-25
corridor as more moisture gets drawn up into the western half of the
state. Convection will spread east to the plains as well for Wed and
Thu. This will also be the hottest period of the extended, with
highs in the 80s for the high valleys, and in the 90s to near 100F
for the plains.
Friday and Saturday...The ridge starts to slide back towards the
west for the weekend, still providing for likely convection over the
mts and high valleys each aftn and eve. Temps are forecast to drop
slightly, with highs around 80F for the high valleys, and mid 80s to
mid 90s for the plains. Moore
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 319 PM MDT Sat Jul 27 2019
Afternoon storm likely today at all 3 taf sites, KPUB, KALS and
KCOS. Gusty winds likely with the storm outflows. Otherwise VFR.
Storm coverage tomorrow afternoon will be much less than today.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jul 27, 10:29 AM MST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1129 AM MDT Sat Jul 27 2019
COZ058>089-093>099-281730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1129 AM MDT Sat Jul 27 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Thunderstorms will develop over the mountains by early this
afternoon which presents the risk for flash flooding over the
Spring, Junkins, and Hayden Pass burn scars. Most of the storms
over the higher terrain should significantly decrease by 7 pm this
evening.
The storms that develop over the mountains will form a line of
thunderstorms over the eastern plains as they move across the
lower elevations early this evening. The main risks will be wind
gusts up to 50 mph, isolated small hail, locally heavy rainfall,
and cloud to ground lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Isolated to scattered thunderstorms will be found over the
mountains, high valleys and southern portions of the plains on
Sunday. Monday through Friday there should be scattered to
numerous thunderstorms over the mountains and high valleys, and
scattered storms along the I-25 corridor. Isolated to scattered
storms will be possible over the far southeast plains, Wednesday
through Friday. The main storm risks will be lightning and gusty
outflow winds, with some stronger storms possibly producing small
hail. There will also be the risk of burn scar flash flooding each
day, if heavy rain moves over the Spring, Junkins or Hayden Pass
burn scars.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will be
possible across the mountains and over the lower elevations this
afternoon and this evening.
Hodanish
In the hours before
Special weather statement, Jul 27, 3:50 PM MST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
450 PM MDT Sat Jul 27 2019
COZ076-077-081-083-272315-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-Northwestern Fremont County Above 8500Ft CO-
450 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL
515 PM MDT...
At 449 PM MDT, Doppler radar was tracking a strong thunderstorm over
Royal Gorge, or 26 miles northeast of Hayden Pass Burn Scar, moving
east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Florence, Royal Gorge, Canon City and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3841 10541 3858 10543 3864 10505 3839 10503
TIME...MOT...LOC 2249Z 265DEG 18KT 3848 10533
BL
Special weather statement, Jul 27, 4:12 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
512 PM MDT Sat Jul 27 2019
COZ079-083-086-272345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
512 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 545 PM
MDT...
At 512 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 12 miles north of Junkins Burn Scar, moving east at 20
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Florence, Penrose and Wetmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3823 10520 3837 10521 3842 10487 3823 10485
TIME...MOT...LOC 2312Z 265DEG 18KT 3832 10512
BL
Special weather statement, Jul 27, 4:18 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
518 PM MDT Sat Jul 27 2019
COZ083-085-086-272345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
518 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...SOUTHERN
EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 545 PM MDT...
At 517 PM MDT, Doppler radar was tracking a strong thunderstorm near
Penrose, or 21 miles north of Junkins Burn Scar, moving east at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Florence, Penrose and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3838 10516 3852 10517 3859 10485 3838 10481
TIME...MOT...LOC 2317Z 266DEG 21KT 3844 10507
BL
Special weather statement, Jul 27, 4:27 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
527 PM MDT Sat Jul 27 2019
COZ079-086-280000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
527 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL
600 PM MDT...
At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Pueblo Reservoir, or 12 miles east of Junkins Burn
Scar, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pueblo Reservoir.
LAT...LON 3808 10492 3819 10501 3829 10476 3814 10467
TIME...MOT...LOC 2326Z 236DEG 12KT 3817 10488
BL
Special weather statement, Jul 27, 4:31 PM MST, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
531 PM MDT Sat Jul 27 2019
COZ083-085-086-280000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
531 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...SOUTH
CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 600 PM MDT...
At 530 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Pinon to 6 miles northwest of
Pueblo Reservoir. Movement was east at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Pinon and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3855 10445 3816 10457 3831 10502 3858 10494
TIME...MOT...LOC 2330Z 283DEG 28KT 3852 10480 3831 10486
BL
Special weather statement, Jul 27, 4:56 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Sat Jul 27 2019
COZ085-086-089-280030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
556 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 630 PM
MDT...
At 556 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pinon to Blende. Movement was
east at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pueblo, Fountain, Boone, Avondale, Pueblo West, Pueblo Depot, Pinon,
Blende and Hanover.
LAT...LON 3852 10405 3852 10398 3812 10407 3831 10481
3858 10475 3858 10405
TIME...MOT...LOC 2356Z 277DEG 35KT 3849 10450 3826 10455
BL